Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 38, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 7, 2020, 11:29 PM EDT for Delaware County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2020, 11:29 PM EDT (03:29 UTC)
- Expired
- Sep 8, 2020, 2:08 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
037
WGUS51 KILN 080329
FFWILN
OHC041-080630-
/O.NEW.KILN.FF.W.0038.200908T0329Z-200908T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1129 PM EDT Mon Sep 7 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Delaware County in central Ohio...
* Until 230 AM EDT.
* At 1128 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Two to four inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Dublin, Westerville, Delaware, Powell, Sunbury, Ashley, Polaris,
Radnor, Shawnee Hills, Galena, Ostrander, Interstate 71 at US Route
36/State Route 37, Alum Creek State Park, Delaware State Park,
Olive Green, Stratford, Bellepoint, Warrensburg, Center Village and
Leonardsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4043 8302 4042 8301 4041 8292 4036 8292
4035 8275 4013 8276 4014 8317 4024 8317
4024 8325 4044 8325
FLASH FLOOD...RADAR INDICATED
$$
ch1 follow-up statement
395
WGUS71 KILN 080608
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
208 AM EDT Tue Sep 8 2020
OHC041-080617-
/O.CAN.KILN.FF.W.0038.000000T0000Z-200908T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OH-
208 AM EDT Tue Sep 8 2020
...THE FLASH FLOOD WARNING FOR DELAWARE COUNTY IS CANCELLED...
This Flash Flood Warning has been replaced with a Flood Warning,
which is in effect until 1000 AM EDT.
LAT...LON 4043 8302 4042 8301 4041 8292 4036 8292
4035 8275 4013 8276 4014 8317 4024 8317
4024 8325 4044 8325
$$
HatzosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 10:23 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 7, 10:23 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1023 PM EDT Mon Sep 7 2020
.SYNOPSIS...
A stationary front across northern Indiana and far northwest
Ohio will lift north tonight into Tuesday morning. Dry and very
warm conditions will then occur through mid week. A cold front
will move across the region Thursday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Showers and thunderstorms across our far north are lining up
back to our west along the convergent boundary. These will
likely continue to track east across our far northern areas
before beginning to transition back to the north overnight.
Many locations across our northwest/far north received heavier
rainfall earlier today and this additional heavy rainfall will
likely track across some of those same areas. As a result, went
ahead and issued a short fused flash flood watch.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Southerly flow will continue across the entire region on the
western periphery of an East Coast high pressure system. Cannot
completely rule out a storm in west central Ohio, but the rest
of the forecast area will see plenty of sun. Temperatures will
be quite warm with highs in the mid 80s to lower 90s. Low level
flow will back Tuesday night as an inverted trough develops into
the Ohio Valley. But it will remain dry and warm with lows in
the lower to mid 60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry conditions are expected at the start of the long term. With
little in the way of cloud cover on Wednesday expect temperatures to
climb into the middle 80s to the lower 90s. A frontal boundary
works into the region on Thursday, however with little in the way of
moisture, went with a dry frontal passage. Temperatures will be
cooler on Thursday, especially across the northwestern portions of
the region where only expect temperatures in the 70s. Elsewhere,
80s are expected on Thursday.
Friday is expected to be a cooler day with high temperatures in the
lower 70s to lower 80s before southerly flow returns for Saturday.
This southerly flow will allow for temperatures in the 80s on
Saturday. Southerly flow will also allow for an increase in
moisture ahead of a frontal boundary and therefore also have
precipitation chances in the forecast for Saturday. These
precipitation chances will continue into Sunday as the frontal
boundary moves through the area. Dry conditions return for Monday
along with cooler conditions.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Scattered showers and thunderstorms are continuing to track
east on a boundary situated along the I-70 corridor. These will
likely affect the northern TAF sites over the next few hours
before the boundary begins to shift back to the north later
tonight. IFR vsbys will be possible at times with the storms
this evening. As the boundary lifts north overnight, expect a
decreasing cloud trend. Some areas of mainly river valley
fog will be possible later tonight into early Tuesday morning.
Otherwise, just expect few-sct cu and VFR conditions through
the day on Tuesday.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 6 AM EDT Tuesday for OHZ026-034-035-
042>046.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...Novak
AVIATION...JGLHazardous weather outlook, Sep 7, 10:13 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1013 PM EDT Mon Sep 7 2020 OHZ026-034-035-042>046-081000- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- 1013 PM EDT Mon Sep 7 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT TUESDAY... This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ051>056-081000- Miami-Champaign-Clark-Madison-Franklin OH-Licking- 1013 PM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Tonight. Scattered showers and thunderstorms tonight will be capable of producing locally heavy rainfall, leading to some possible flooding issues. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082- 088-081000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 1013 PM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 7, 9:11 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 ENE POWELL 40.18N 83.00W
09/07/2020 DELAWARE OH NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS DOWNED NEAR GLEN OAK ELEMENTARY
SCHOOL.
0519 PM TSTM WND DMG 3 NW SUNBURY 40.27N 82.91W
09/07/2020 DELAWARE OH BROADCAST MEDIA
ONE LARGE TREE DOWNED AT N GALENA ROAD AND US ROUTE 36.
&&
HATZOSSpecial weather statement, Sep 7, 9:15 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
915 PM EDT Mon Sep 7 2020
OHZ042-051-060-061-080145-
Montgomery OH-Darke OH-Preble OH-Miami OH-
915 PM EDT Mon Sep 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES UNTIL 945 PM EDT...
At 914 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Dayton, Huber Heights, Trotwood, Vandalia, Englewood, Tipp City,
Moraine, West Milton, Arcanum, Lewisburg, Clayton, Union, Brookville,
Shiloh, Phillipsburg, Verona, West Manchester, Laura, Pitsburg and
Potsdam.
This includes the following Interstates...
I-70 in Ohio between mile markers 9 and 36.
I-75 in Ohio between mile markers 51 and 70.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3981 8466 3999 8463 3999 8416 3986 8414
3972 8420
TIME...MOT...LOC 0114Z 277DEG 23KT 3990 8455
chLocal storm report, Sep 7, 9:21 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 3 ENE DELAWARE 40.31N 83.01W
09/07/2020 DELAWARE OH PUBLIC
TREE DAMAGE REPORTERD ON HARRIS ROAD NEAR STATE ROUTE
521.
&&
HATZOSLocal storm report, Sep 7, 9:37 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
937 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG NE SUNBURY 40.25N 82.86W
09/07/2020 DELAWARE OH PUBLIC
TWO LARGE TREES UPROOTED AT A RESIDENCE ON NORTH COLUMBUS
STREET.
&&
HATZOSSpecial weather statement, Sep 7, 10:01 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Wilmington OH 1001 PM EDT Mon Sep 7 2020 OHZ034-035-043-044-080230- Auglaize OH-Logan OH-Shelby OH-Mercer OH- 1001 PM EDT Mon Sep 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...NORTHWESTERN LOGAN...AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES UNTIL 1030 PM EDT... At 1000 PM EDT, radar indicated a strong thunderstorm near Coldwater, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Nickel size hail... Very heavy rain... Locations impacted include... Celina, Wapakoneta, St. Marys, Coldwater, New Bremen, Minster, St. Henry, Anna, Jackson Center, Botkins, Lakeview, New Knoxville, Waynesfield, Moulton, Chickasaw, Uniopolis, Kettlersville, Montezuma, Fryburg and Montra. This includes I-75 in Ohio between mile markers 97 and 113. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4038 8466 4056 8466 4061 8393 4033 8394 TIME...MOT...LOC 0200Z 271DEG 23KT 4048 8456 ch
Special weather statement, Sep 7, 11:23 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1123 PM EDT Mon Sep 7 2020
OHZ034-035-042-043-051-080400-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-Miami OH-
1123 PM EDT Mon Sep 7 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN
DARKE...SOUTHWESTERN AUGLAIZE...SOUTHEASTERN MERCER AND NORTHERN
MIAMI COUNTIES UNTIL MIDNIGHT EDT...
At 1123 PM EDT, radar indicated a strong thunderstorm near Newport,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Sidney, Piqua, Greenville, Minster, Versailles, Covington, Newport,
Bradford, Union City, Fort Loramie, Ansonia, Hardin, Webster, Russia,
Gettysburg, Fletcher, Port Jefferson, Osgood, Burkettsville and North
Star.
This includes I-75 in Ohio between mile markers 79 and 97.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4035 8409 4011 8412 4009 8471 4025 8481
4035 8480 4041 8450
TIME...MOT...LOC 0323Z 287DEG 41KT 4031 8443
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:03 PM EDT | Special Weather Statement | ILN | Darke | 27 min |
| Sep 7, 8:21 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 118 min |
| Sep 7, 8:25 PM EDT | Special Weather Statement | ILN | Preble | 35 min |
| Sep 7, 9:15 PM EDT | Special Weather Statement | ILN | Montgomery | 30 min |
| Sep 7, 9:40 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Mercer, Shelby, Union | 3 hr |
| Sep 7, 10:01 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 29 min |
| Sep 7, 10:07 PM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Franklin and 8 more | 7 hr |
| Sep 7, 10:12 PM EDT | Flash Flood Warning | ILN | Auglaize, Hardin, Logan, Mercer, Shelby | 4 hr |
| Sep 7, 10:58 PM EDT | Flash Flood Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby, Union | 6 hr |
| Sep 7, 11:23 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 37 min |
| Sep 7, 11:31 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 18 min |
| Sep 8, 12:41 AM EDT | Areal Flood Advisory | ILN | Champaign, Darke, Miami, Shelby | 3 hr |
| Sep 8, 1:45 AM EDT | Areal Flood Warning | ILN | Auglaize, Hardin, Logan, Mercer, Shelby | 8 hr |
| Sep 8, 2:07 AM EDT | Areal Flood Warning | ILN | Delaware | 7 hr |
| Sep 8, 5:03 AM EDT | Areal Flood Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby, Union | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.